I am healthy but was put on Aceon 4mg/day for essential hypertension in 03/08. Optometrists have told me since my first eye check-up at age 37 that my optic nerves looked "suspicious", but my vision is great. An opthalmologist told me in Nov '08 that my RNFL's seem to be thinning and I am at risk for glaucoma. I see him again in 6 months. (IOP on Aceon : 16mmHg both eyes; off meds:18 both eyes - both daytime readings.) I have recently changed my lifestyle significantly (diet, weight loss, exercise) and discontinued Aceon under medical supervision a couple of weeks ago. 24 hr ABPM done two days ago shows a wide fluctuation in readings. Highest at 3.30PM: 139/90; lowest at 3.25AM: 96/55. I am allowed to stay off BP meds under supervision. Question: Does the huge drop in BP at night "starve" my optic nerves of adequate blood supply and cause RNFL thinning? Would the Aceon have caused even more marked nighttime hypotension and worsened the condition? I have a strong family history of HT, early MI and death and will probably need BP meds in future. (Female, age 47 now) This looks like a catch 22 - how can HT and glaucoma be treated if lowering the BP and IOP at night will cause even more harm? Is there a way to "even out " BP and IOP over a 24 hr period by raising BP at night and lowering it during daytime? Without meds, my highest nighttime reading was only 116/68 (just an hour after the 96/55 reading.) I am confused.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.